Ohio, 2014Flood and Hail in Ohio, April 3, 2014
April 3, 2014 · NWS ILN · 3 events in 3 counties and zones
Periods of showers and thunderstorms occurred along a warm front across the region. Heavy rainfall from these storms produced flooding during the mid day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Periods of showers and thunderstorms occurred along a warm front across the region. Heavy rainfall from these storms produced flooding during the mid day. One isolated storm produced sub severe hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 3, 8:46 AM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 3, 8:46 AM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
946 AM EDT THU APR 3 2014
.SYNOPSIS...
A WARM FRONT WILL MOVE NORTH THROUGH THE OHIO VALLEY TODAY...WITH
PERIODS OF SHOWERS AND THUNDERSTORMS EXPECTED TO OCCUR. A COLD FRONT
WILL THEN MOVE THROUGH THE REGION ON FRIDAY MORNING. DRY HIGH
PRESSURE WILL SETTLE IN BEHIND THE FRONT FOR THE WEEKEND. ANOTHER
LOW PRESSURE SYSTEM WILL BRING RAIN TO THE AREA ON MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MCV IN ILLINOIS WILL LIFT EAST NORTHEAST THROUGH THE DAY. THIS HAS
DEVELOPED A PSEUDO-WARM FRONT/COLD FRONT STRUCTURE TO
PRECIPITATION PATTERN. SO WARM FRONT-TYPE SHOWERS AND EMBEDDED
THUNDERSTORMS CONTINUE TO SPREAD ACROSS THE FORECAST AREA. APPEARS
THAT THERE COULD BE A BRIEF LULL IN ACTIVITY...ESPECIALLY IN THE
SOUTHERN COUNTIES...BEFORE THE COLD FRONT-TYPE LINE OF SHOWERS
AND STORMS MOVES ACROSS THE AREA DURING THE AFTERNOON.
EXPECT THIS SECOND LINE OF SHOWERS AND STORMS TO EVENTUALLY LAY
OUT IN MORE OF A EAST-WEST FASHION ALONG/NORTH OF THE ACTUAL WARM
FRONT. HIGHER RESOLUTION GUIDANCE HAS BEEN INDICATING THAT A WEAK
WAVE WILL MOVE ALONG THE BOUNDARY AND CROSS THE FORECAST AREA IN
THE MID TO LATE AFTERNOON. THIS COULD ENHANCE STORMS ESPECIALLY IF
SUFFICIENT INSTABILITY CAN BE TAPPED. WOULD NOT BE SURPRISED TO
SEE SOME ROTATING STORMS IN COUNTIES CLOSE TO THE OHIO RIVER. THIS
WILL BRING A THREAT OF SEVERE WEATHER WITH DAMAGING WINDS BEING
MORE LIKELY ALTHOUGH HAIL AND TORNADOES WILL ALSO BE WITHIN THE
REALM OF POSSIBILITY.
IN ADDITION TO THE SEVERE THREAT...THERE IS CONCERN WITH SHORT-
FUSED FLOODING. RAINFALL FROM YESTERDAY INTO THE OVERNIGHT HAS
RESULTED IN LOWERED FLASH FLOOD GUIDANCE ACROSS MUCH OF THE
WESTERN FORECAST AREA. REPEATED SHOWERS AND THUNDERSTORMS WILL
BRING MODERATE TO LOCALLY HEAVY RAINFALL. HAVE OPTED TO EXPAND THE
FLOOD WATCH TO INCLUDE WEST CENTRAL OHIO AND NORTHERN KENTUCKY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
ALL SIGNS POINT TO A BREAK IN HEAVY PRECIPITATION BY MID-EVENING
ACROSS THE ILN FORECAST AREA...AS THE WARM FRONT FINALLY MAKES ITS
BIG PUSH TO THE NORTH...AND THE WAVE ALONG IT MOVES OFF INTO
PENNSYLVANIA. SURFACE LOW PRESSURE OVER NORTHERN MISSOURI THIS
EVENING WILL MOVE NORTHEAST INTO WISCONSIN BY FRIDAY
MORNING...WITH A COLD FRONT EXTENDING SOUTH TO NEAR THE GULF
COAST. SPC HAS ISSUED A DAY 1 MODERATE RISK FOR A PORTION OF THE
MIDDLE MISSISSIPPI VALLEY...EXTENDING INTO THE LOWER OHIO VALLEY
REGION AS WELL.
CONVECTION ALONG THE FRONT...OR A PRE-FRONTAL TROUGH...IS
FORECAST TO EVENTUALLY EXTEND A DECENT DISTANCE OUT AHEAD OF THIS
SYSTEM. MOST OF THE QPF/SIM-RADAR DEPICTIONS OVER THE MIDDLE OHIO
VALLEY BY EARLY FRIDAY MORNING APPEAR RATHER DISORGANIZED...AT
LEAST IN TERMS OF STORM MODE. THE EASIEST THING TO DO WHEN LOOKING
AT THIS SETUP WOULD BE TO EXPECT ANOTHER QLCS OR SERIES OF LINE
SEGMENTS...CAPABLE OF A WIND THREAT ALONG WITH THE POSSIBILITY OF
WEAK TORNADOES. THAT COULD VERY WELL HAPPEN...BUT THE NUANCES WITH
THE JUXTAPOSITION OF FORCING AND STORM LOCATION DO NOT SEEM TO
SUGGEST THAT THIS EVENT WILL BE OF A HIGHER-END NATURE. IN
FACT...ALTHOUGH SHEAR IS CERTAINLY STRONG...IT IS NOT NEARLY AS
IMPRESSIVE AS SOME OF THE COLD-SEASON QLCS EVENTS FROM THE PAST
FEW MONTHS. THE LOW-LEVEL JET FEEDING INTO THE SYSTEM PEAKS OUT AT
AROUND 40-50 KNOTS...WHICH IS RESPECTABLE BUT NOT EXTREME.
INSTABILITY DOES APPEAR TO BE A SOLID SEVERAL-HUNDRED J/KG. AN
INTERESTING SCENARIO DEPICTED ON THE ARW AND NMM RUNS ALLOWS THE
EARLY MORNING CONVECTION TO WEAKEN AS IT PUSHES THROUGH THE
AREA...WITH ADDITIONAL DEVELOPMENT RIGHT ON THE FRONT EARLY FRIDAY
AFTERNOON. THERE WILL LIKELY BE SOME TRUTH TO THE FACT THAT STORMS
WILL BE WEAKENING AS THEY MOVE INTO THE MIDDLE OHIO VALLEY...AS
THEY OUTRUN THE FRONTAL FORCING AND GET INTO THE DIURNAL MINIMUM
IN TIMING. NOT MUCH ELSE CAN BE GLEANED FROM THIS SET OF MODEL
RUNS. ULTIMATELY...WHILE SOME SEVERE-THREAT COLD FRONTAL PASSAGES
ARE MODELED WITH PRECISION IN ADVANCE...THIS IS NOT ONE OF THOSE
CASES.
NON-DIURNAL TEMPERATURES WERE RUN FROM THURSDAY AFTERNOON THROUGH
FRIDAY NIGHT. IT LOOKS LIKE THE BIGGEST NOCTURNAL INCREASE IN
TEMPERATURES WILL COME AFTER 06Z EARLY FRIDAY MORNING IN THE
NORTHERN CWA...WITH THE COLD FRONT CAUSING AN EARLY DECREASE IN
TEMPS ON FRIDAY IN THE WESTERN HALF OF THE FORECAST AREA.
THE STRONGEST SYNOPTIC WINDS ON FRIDAY APPEAR TO BE BEHIND THE
FRONTAL PASSAGE...AS WIND FLOW SHIFTS TO THE SOUTHWEST. A
WELL-MIXED POST-FRONTAL ENVIRONMENT WILL SUPPORT GUSTS OF 35-45
MPH...CERTAINLY WORTH MENTIONING IN THE HWO AS ITS OWN THREAT. THE
WINDS ARE NOT EXPECTED TO SUBSIDE QUICKLY ON FRIDAY
NIGHT...WITH SOME GUSTS LASTING EVEN INTO SATURDAY...ESPECIALLY IN
THE NORTHERN CWA. WINDS LATE SATURDAY WILL DIMINISH
QUICKLY...HOWEVER...AS HIGH PRESSURE CENTERS ITSELF OVER THE REGION.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A LARGE AREA OF HIGH PRESSURE WILL BRING DRY WEATHER SATURDAY INTO
SUNDAY. LOW PRESSURE WILL LIFT NORTHEAST OUT OF TEXAS SUNDAY NIGHT
AND CROSS THE OHIO VALLEY ON MONDAY...OVERSPREADING RAIN. EXPECT
THUNDERSTORMS TO OCCUR DURING THE DAY MONDAY AND THEN TURN OFF FROM
SW-NE IN FAVOR OF PLAIN SHOWERS. THIS IS HAPPENING AS THE SUPPORT OF
THE UPPER LOW TRIGGERING THESE STRONGER STORMS CROSSES. IN THE WAKE
OF THIS UPPER LOW...A BROAD UPPER LEVEL TROUGH WILL BE FOUND OVER
THE REGION THROUGH MID WEEK. THIS WILL KEEP SKY COVER ON THE CLOUDY
SIDE AND HOLD TEMPERATURES IN THE 50S FOR MOST AREAS...BELOW
CLIMATOLOGICAL NORMS.
MODELS ARE A LITTLE SPLOTCHY IN PUTTING SHOWERS OVER THE REGION
TUESDAY UNDERNEATH THE UPPER TROUGH...BUT HAVE LITTLE SUPPORT IN THE
LOWER LEVELS FOR SUCH FEATURES. HIGH PRESSURE BUILDING BACK IN
TUESDAY NIGHT WILL KEEP A COOL NORTH FLOW OVER THE REGION EARLY AND
THEN LET WARMER AIR WORK IN THE LATTER PART OF NEXT WEEK.
OVERNIGHT LOWS THROUGH THIS TIME WILL BE IN THE 30S TO LOWER
40S...AGAIN BELOW THE CLIMATOLOGICAL NORMS.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
A WARM FRONT SOUTH OF THE REGION WILL LIFT NORTHEAST INTO OUR
AREA TODAY. THIS BOUNDARY WILL INTERACT WITH EMBEDDED UPPER LEVEL
DISTURBANCES AND A DECENT LOW LEVEL JET TO PRODUCE WIDESPREAD
SHOWERS AND THUNDERSTORMS. THE AIRMASS ASSOCIATED WITH THE WARM
FRONT IS VERY MOIST AND AS SUCH POCKETS OF HEAVY RAIN CAN BE
EXPECTED...ESPECIALLY WITH THUNDERSTORMS. CEILINGS WILL LOWER INTO
THE MVFR/IFR CATEGORY TODAY WITH MVFR/IFR VISIBILITIES ALSO
OCCURRING. BY LATE THIS AFTERNOON...THE DISTURBANCES WILL EXIT
EAST AND PRECIPITATION WILL WANE. CEILINGS MAY EVENTUALLY LIFT TO
VFR ACROSS THE SOUTHERN TAF SITES BY EVENING OR EARLY FRIDAY
MORNING AS THIS AREA WILL BE WARM SECTORED. FARTHER
NORTH...CEILINGS WILL LIKELY LINGER INTO THE IFR CATEGORY UNTIL
THE WARM FRONT CAN LIFT NORTH OVERNIGHT AS DEEPENING LOW PRESSURE
AND A STRONG COLD FRONT MOVE INTO THE REGION FROM THE WEST.
SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED IN A ZONE OF
PREFRONTAL CONVERGENCE ACROSS THE TAF SITES BETWEEN 09Z AND 12Z.
OUTLOOK...THUNDERSTORMS LIKELY FRIDAY MORNING. WIND GUSTS GREATER
THAN 35 KT LIKELY FRIDAY. MVFR CEILINGS EXPECTED FRIDAY AFTERNOON
INTO EARLY SATURDAY MORNING. MVFR/IFR CEILINGS AND VISIBILITIES
POSSIBLE MONDAY ALONG WITH A CHANCE OF THUNDERSTORMS.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH FRIDAY MORNING FOR OHZ026-034-035-042>044-
051>053-060>062-070>072-077>079.
KY...FLOOD WATCH THROUGH FRIDAY MORNING FOR KYZ089>099.
IN...FLOOD WATCH THROUGH FRIDAY MORNING FOR INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...HATZOS
NEAR TERM...
SHORT TERM...HATZOS
LONG TERM...FRANKS
AVIATION...HICKMANHazardous weather outlook, Apr 3, 8:50 AM EST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
950 AM EDT THU APR 3 2014
INZ050-058-059-066-OHZ026-034-035-042>044-051>053-060>062-070>072-
041015-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-
WARREN-CLINTON-
950 AM EDT THU APR 3 2014
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO
AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
THUNDERSTORMS TODAY MAY BECOME STRONG...WITH THE POTENTIAL FOR
SMALL HAIL AND GUSTY WINDS.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT
THROUGH FRIDAY MORNING...AS A COLD FRONT MOVES INTO THE AREA.
DAMAGING WINDS ARE THE PRIMARY THREAT...BUT THERE WILL ALSO BE
SOME RISK FOR TORNADO DEVELOPMENT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
BEHIND THE COLD FRONT ON FRIDAY...SOUTHWESTERLY WINDS WILL BECOME
STRONG. GUSTS OF 35 TO 45 MPH ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT RAINFALL
TOTALS TO THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION FOR
SEVERE WEATHER MAY BE NEEDED LATE TONIGHT THROUGH FRIDAY MORNING.
INZ073>075-080-KYZ089>099-OHZ077>079-041015-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-HAMILTON-
CLERMONT-BROWN-
950 AM EDT THU APR 3 2014
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
THUNDERSTORMS THIS AFTERNOON WILL HAVE THE POTENTIAL TO BECOME
STRONG AND POSSIBLY SEVERE. IF THIS HAPPENS...DAMAGING WINDS AND
LARGE HAIL MAY OCCUR. THERE IS ALSO A CHANCE THAT CONDITIONS COULD
BECOME FAVORABLE TO SUPPORT TORNADO DEVELOPMENT.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT
THROUGH FRIDAY MORNING...AS A COLD FRONT MOVES INTO THE AREA.
DAMAGING WINDS ARE THE PRIMARY THREAT...BUT THERE WILL ALSO BE
SOME RISK FOR TORNADO DEVELOPMENT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
BEHIND THE COLD FRONT ON FRIDAY...SOUTHWESTERLY WINDS WILL BECOME
STRONG. GUSTS OF 35 TO 45 MPH ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT RAINFALL
TOTALS TO THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION FOR
SEVERE WEATHER MAY BE NEEDED THIS AFTERNOON...AND AGAIN LATE
TONIGHT THROUGH FRIDAY MORNING.
OHZ045-046-054>056-063>065-073-074-041015-
UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-
FAIRFIELD-ROSS-HOCKING-
950 AM EDT THU APR 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
SEVERAL PERIODS OF RAIN...POSSIBLY HEAVY AT TIMES...ARE EXPECTED
TO OCCUR TODAY THROUGH FRIDAY. RAINFALL TOTALS ARE EXPECTED TO BE
ONE TO TWO INCHES...WITH SOME LOCATIONS RECEIVING AS MUCH AS THREE
INCHES. THIS MAY LEAD TO LOCALIZED FLOODING PROBLEMS.
THUNDERSTORMS TODAY MAY BECOME STRONG...WITH THE POTENTIAL FOR
SMALL HAIL AND GUSTY WINDS.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT
THROUGH FRIDAY MORNING...AS A COLD FRONT MOVES INTO THE AREA.
DAMAGING WINDS ARE THE PRIMARY THREAT...BUT THERE WILL ALSO BE
SOME RISK FOR TORNADO DEVELOPMENT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
BEHIND THE COLD FRONT ON FRIDAY...SOUTHWESTERLY WINDS WILL BECOME
STRONG. GUSTS OF 35 TO 45 MPH ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT RAINFALL
TOTALS TO THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION FOR
SEVERE WEATHER MAY BE NEEDED LATE TONIGHT THROUGH FRIDAY MORNING.
KYZ100-OHZ080>082-088-041015-
LEWIS-HIGHLAND-ADAMS-PIKE-SCIOTO-
950 AM EDT THU APR 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTH
CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
SEVERAL PERIODS OF RAIN...POSSIBLY HEAVY AT TIMES...ARE EXPECTED
TO OCCUR TODAY THROUGH FRIDAY. RAINFALL TOTALS ARE EXPECTED TO BE
ONE TO TWO INCHES...WITH SOME LOCATIONS RECEIVING AS MUCH AS THREE
INCHES. THIS MAY LEAD TO LOCALIZED FLOODING PROBLEMS.
THUNDERSTORMS THIS MORNING WILL BE CAPABLE OF PRODUCING SMALL
HAIL. THUNDERSTORMS THIS AFTERNOON WILL HAVE THE POTENTIAL TO
BECOME STRONG AND POSSIBLY SEVERE. IF THIS HAPPENS...DAMAGING
WINDS AND LARGE HAIL MAY OCCUR. THERE IS ALSO A CHANCE THAT
CONDITIONS COULD BECOME FAVORABLE TO SUPPORT TORNADO DEVELOPMENT.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT
THROUGH FRIDAY MORNING...AS A COLD FRONT MOVES INTO THE AREA.
DAMAGING WINDS ARE THE PRIMARY THREAT...BUT THERE WILL ALSO BE
SOME RISK FOR TORNADO DEVELOPMENT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
BEHIND THE COLD FRONT ON FRIDAY...SOUTHWESTERLY WINDS WILL BECOME
STRONG. GUSTS OF 35 TO 45 MPH ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT RAINFALL
TOTALS TO THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION FOR
SEVERE WEATHER MAY BE NEEDED THIS AFTERNOON...AND AGAIN LATE
TONIGHT THROUGH FRIDAY MORNING.
In the hours before
Special weather statement, Apr 3, 12:10 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
110 PM EDT THU APR 3 2014
KYZ097-OHZ078-079-031730-
BRACKEN KY-BROWN OH-CLERMONT OH-
110 PM EDT THU APR 3 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLERMONT...CENTRAL
BROWN AND NORTHERN BRACKEN COUNTIES THROUGH 130 PM EDT...
AT 108 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ROCK
SPRINGS...MOVING NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...AUGUSTA AND GEORGETOWN.
ALSO...CHATHAM...UTOPIA...FELICITY...HIGGINSPORT...STONEY POINT...
FEESBURG...HAMERSVILLE...REDOAK...NEW HOPE AND LAKE WAYNOKA ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3875 8423 3882 8424 3905 8389 3887 8368
3883 8369 3876 8387 3877 8390 3874 8392
3869 8413Local storm report, Apr 3, 12:14 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
114 PM EDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLOOD 1 SW RUSHSYLVANIA 40.45N 83.68W
04/03/2014 LOGAN OH TRAINED SPOTTER
PONDING OF WATER ON STREET WITH A DEPTH OF 4.5 INCHES
&&
SNYDERSpecial weather statement, Apr 3, 12:15 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
115 PM EDT THU APR 3 2014
KYZ090>097-OHZ071-072-077>079-031745-
KENTON KY-OWEN KY-PENDLETON KY-BOONE KY-BRACKEN KY-CAMPBELL KY-
GALLATIN KY-GRANT KY-BROWN OH-CLINTON OH-HAMILTON OH-WARREN OH-
CLERMONT OH-
115 PM EDT THU APR 3 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLERMONT...SOUTHERN
WARREN...EASTERN HAMILTON...SOUTHWESTERN CLINTON...WESTERN BROWN...
GRANT...EASTERN GALLATIN...CAMPBELL...NORTHWESTERN BRACKEN...BOONE...
PENDLETON...OWEN AND KENTON COUNTIES THROUGH 145 PM EDT...
AT 112 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM GREENHILLS TO RYLE TO 11 MILES SOUTHWEST OF GRATZ...
MOVING EAST AT 55 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DOWNTOWN CINCINNATI...
WALTON...COVINGTON...OWENTON...READING...NEWPORT...NORWOOD...
INDEPENDENCE...SHARONVILLE...TAYLOR MILL...BLUE ASH...CRITTENDEN...
FORT THOMAS...HIGHLAND HEIGHTS AND MADEIRA.
ALSO...FORT WRIGHT...LONG RIDGE...ARLINGTON HEIGHTS...RICEDALE...
KENTON VALE...EVENDALE...ELMER DAVIS LAKE...BANK LICK...GOLF MANOR
AND AMBERLEY ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3837 8490 3842 8489 3842 8495 3851 8499
3851 8503 3880 8480 3930 8452 3929 8436
3931 8435 3934 8379 3925 8384 3924 8386
3918 8387 3880 8405 3857 8423 3856 8441
3853 8443 3853 8447 3834 8474 3833 8480Local storm report, Apr 3, 12:27 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
127 PM EDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 7 W GEORGETOWN 38.87N 84.03W
04/03/2014 E0.50 INCH BROWN OH PUBLIC
VIA MPING
0123 PM FLOOD ABINGTON 39.73N 84.96W
04/03/2014 WAYNE IN EMERGENCY MNGR
ROAD CLOSED DUE TO HIGH WATER
0123 PM FLOOD FOUNTAIN CITY 39.96N 84.92W
04/03/2014 WAYNE IN EMERGENCY MNGR
ROAD CLOSED DUE TO HIGH WATER
&&
SNYDERSpecial weather statement, Apr 3, 12:27 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
127 PM EDT THU APR 3 2014
OHZ079>082-031745-
ADAMS OH-BROWN OH-PIKE OH-HIGHLAND OH-
127 PM EDT THU APR 3 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HIGHLAND...WESTERN
PIKE...CENTRAL BROWN AND NORTHERN ADAMS COUNTIES THROUGH 145 PM
EDT...
AT 124 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LAKE
WAYNOKA...MOVING NORTHEAST AT 65 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SEAMAN.
ALSO...MOWRYSTOWN...FINCASTLE...WINCHESTER...EMERALD...NEW MARKET...
MAY HILL...BELFAST...BERRYSVILLE...SERPENT MOUND AND HIGHLAND COUNTY
AIRPORT ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3897 8397 3927 8350 3901 8325 3902 8327
3901 8327 3884 8383Local storm report, Apr 3, 12:36 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
136 PM EDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM FLOOD LAWRENCEBURG 39.09N 84.86W
04/03/2014 DEARBORN IN BROADCAST MEDIA
PONDING OF WATER ON ROADWAYS IN LAWRENCEBURG AND AURORA
DUE TO HEAVY RAIN
&&
SNYDEREvent by event
1 flood, 1 heavy rain, 1 hail. Local standard time, as filed.
Flood, Shelby
- When
- April 3, 12:39 PM EST to 1:39 PM EST
- Where
- Shelby County, 1.19 mi S of Newport to 1.15 mi S of Newport
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.283, -84.366
Loramie and Turtle Creeks were at bankfull due to heavy rainfall. High water was reported across low lying locations of roadways in the area.
Heavy Rain, Montgomery
- When
- April 3, 12:56 PM EST to 1:56 PM EST
- Where
- Montgomery County, 3 mi WSW of Miamisburg
- Reported by
- Trained Spotter
- Coordinates
- 39.633, -84.332
Drainage ditches were overflowing and ponding of water was occurring on some roadways due to heavy rainfall.
Hail, Scioto
- When
- April 3, 2:20 PM EST to 2:24 PM EST
- Where
- Scioto County, 0.88 mi NE of Rosemount
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 38.790, -82.970
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Arkansas, April 3 to 4, 20142 deaths · 1 injured · $3.8 million · 3 in hail · 34 events
- Tornadoes and Flash Flooding in Texas, April 3, 20146 injured · $556 million · EF1 · 100 events
- Tornadoes and Hail in Missouri, April 3, 2014$122,000 · EF2 · 18 events
- Tornadoes and Flash Flooding in Illinois, April 3 to 7, 2014$409,000 · EF1 · 28 events
- Hail and Damaging Winds in Oklahoma, April 3, 2014$561,000 · 2.5 in hail · 39 events
- Hail and Damaging Winds in Arkansas, April 3, 2014$400,000 · 1 in hail · 16 events
- Flash Flooding and Flooding in Indiana, April 3 to 4, 2014$360,000 · 7 events
- Flooding in Indiana, April 3 to 20, 2014$115,000 · 7 events
- Tornado and Flash Flooding in Missouri, April 3 to 4, 2014EF1 · 20 events
- Hail and Damaging Winds in Texas, April 3, 2014$50,000 · 1 in hail · 8 events
- Hail in Missouri, April 3, 20142.5 in hail · 30 events
- Winter Storm in Minnesota, April 3 to 4, 201423 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513159, 513160, 513234.